Please use this identifier to cite or link to this item:
|Title:||Flucloxacillin-induced aplastic anaemia and liver failure.|
|Authors:||Dobson, Jacqui L;Angus, Peter W;Jones, Robert M;Crowley, Peter;Gow, Paul J|
|Affiliation:||Department of Gastroenterology and Hepatology, Austin Hospital, Heidelberg, Victoria, Australia.|
|Citation:||Transplant International : Official Journal of the European Society For Organ Transplantation; 18(4): 487-9|
|Abstract:||Flucloxacillin is a commonly prescribed semisynthetic penicillinase-resistant penicillin primarily used for the treatment of cutaneous staphylococcal infections. It is well-recognized that flucloxacillin may occasionally result in fatal hepatic injury. We report the case of a 40-year-old woman who developed fulminant hepatic failure and aplastic anaemia following a course of oral flucloxacillin. At the time of transplantation the patient was severely neutropenic. Post-transplant, the patient received single donor leucocyte transfusions, which resulted in a dramatic increase in neutrophil count. The patient was discharged from hospital after 120 days with normal liver function and recovered bone marrow. In this report, we discuss the care of patients with aplastic anaemia in the peritransplant setting.|
|Internal ID Number:||15773973|
Anemia, Aplastic.chemically induced.therapy
Anti-Bacterial Agents.adverse effects.therapeutic use
Floxacillin.adverse effects.therapeutic use
Liver Failure.chemically induced.surgery
Skin Diseases, Bacterial.drug therapy
|Appears in Collections:||Journal articles|
Files in This Item:
There are no files associated with this item.
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.